Show simple item record

Files in this item


Item metadata

dc.contributor.authorKesseboehmer, Marc
dc.contributor.authorMunday, Sara
dc.contributor.authorStratmann, Bernd O.
dc.identifier.citationKesseboehmer , M , Munday , S & Stratmann , B O 2012 , ' Strong renewal theorems and Lyapunov spectra for alpha-Farey and alpha-Luroth systems ' , Ergodic Theory and Dynamical Systems , vol. 32 , no. 3 , pp. 989-1017 .
dc.description.abstractIn this paper, we introduce and study the alpha-Farey map and its associated jump transformation, the alpha-Luroth map, for an arbitrary countable partition alpha of the unit interval with atoms which accumulate only at the origin. These maps represent linearized generalizations of the Farey map and the Gauss map from elementary number theory. First, a thorough analysis of some of their topological and ergodic theoretical properties is given, including establishing exactness for both types of these maps. The first main result then is to establish weak and strong renewal laws for what we have called alpha-sum-level sets for the alpha-Luroth map. Similar results have previously been obtained for the Farey map and the Gauss map by using infinite ergodic theory. In this respect, a side product of the paper is to allow for greater transparency of some of the core ideas of infinite ergodic theory. The second remaining result is to obtain a complete description of the Lyapunov spectra of the alpha-Farey map and the alpha-Luroth map in terms of the thermodynamical formalism. We show how to derive these spectra and then give various examples which demonstrate the diversity of their behaviours in dependence on the chosen partition alpha.
dc.relation.ispartofErgodic Theory and Dynamical Systemsen
dc.subjectContinued fractionsen
dc.subjectFarey mapen
dc.subjectGauss mapen
dc.subjectInfinite ergodic theoryen
dc.subjectLyapunov spectraen
dc.subjectThermodynamical formalismen
dc.subjectQ Scienceen
dc.titleStrong renewal theorems and Lyapunov spectra for alpha-Farey and alpha-Luroth systemsen
dc.typeJournal articleen
dc.contributor.institutionUniversity of St Andrews. Pure Mathematicsen
dc.description.statusPeer revieweden

This item appears in the following Collection(s)

Show simple item record